Oral and cutaneous lichenoid reaction secondary to standard dose imatinib: A case report and literature review


POLAT M. , Üstün H.

Gazi Medical Journal, vol.25, no.4, pp.157-160, 2014 (Journal Indexed in SCI Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 4
  • Publication Date: 2014
  • Doi Number: 10.12996/gmj.2014.50
  • Title of Journal : Gazi Medical Journal
  • Page Numbers: pp.157-160

Abstract

©Copyright 2014 by Gazi University Medical FacultyImatinib mesylate - Gleevec®, STI571- is an oral cancer drug that selectively inhibits several protein tyrosine kinases associated with human malignancy. The drug is used for the treatment of chronic myeloid leukemia, malignant gastrointestinal stromal tumors, and some other conditions. Treatment with imatinib is generally well tolerated but is not without the risk of adverse effects. Various types of skin eruptions have been reported. Cutaneous side effects with this treatment are common but a lichenoid drug eruption is rare. In this article, we report a 46-year-old woman who presented with lichen planus like lesions on the trunk and extremities, and oral mucosa due to the use of imatinib mesylate for the chronic myeloid leukemia. The literature on lichenoid drug eruption due to imatinib mesylate is reviewed.